Alerfex Oral Suspension

Alerfex Oral Suspension is manufactured by Kumudini Pharma Ltd. Alerfex Oral Suspension contains 30 mg/5 ml Fexofenadine Hydrochloride. It is Non-sedating antihistamines class drug.

Alerfex is an antihistamine with selective peripheral H1 receptor antagonist activity. It inhibits histamine release from peritoneal mast cells. No anticholinergic, α-1 adrenergic or β-adrenergic receptor blocking effects has been observed. No sedative or other central nervous system effect has been observed. It does not appear to cross the blood brain barrier. 

Fexofenadine is rapidly absorbed after oral administration with peak plasma concentration being reached in 2-3 hours. Elimination half-life of about 14 hours has been reported although this may be prolonged in patients with renal impairment.

Uses

It is used for the relief of symptoms associated with seasonal and perennial allergic rhinitis and chronic idiopathic urticaria.

Brand Name: Alerfex
Generic: Fexofenadine Hydrochloride
Weight: 30 mg/5 ml
Type: Oral Suspension
Therapeutic Class: Non-sedating antihistamines
Manufacturer: Kumudini Pharma Ltd
Price: 67.20
Last Updated: November 20, 2020 at 6:15 pm

Dosage

Alerfex contains Fexofenadine Hydrochloride 30 mg/5 ml. Alerfex Dosage:

Adults-

  • Allergic rhinitis: 120 mg once daily or 60 mg twice daily
  • Urticaria: 180 mg once daily

Children-

  • 2-11 years: 30 mg (1 spoonful) or 5 ml twice daily
  • 6 months-2 years: 15 mg (1/2 spoonful) or 2.5 ml twice daily

In case of decreased renal function, care should be taken in dose selection and it may be useful to monitor renal function.

 

Side Effects

Fexofenadine is generally well tolerated. The most commonly reported adverse events are headache, drowsiness, nausea, and dizziness. The incidence of these events observed with Fexofenadine hydrochloride was similar to that observed with placebo.

Precaution

Studies in the elderly, patients with hepatic impairment and patients with cardiac disease exposed to Fexofenadine showed no statistically significant differences compared to healthy individuals. As with most new drugs there is only limited data in the elderly and renally or hepatically impaired patients. Fexofenadine hydrochloride should be administered with care in these special groups.

Alerfex

Interaction

Co-administration of Alerfex with either ketoconazole or erythromycin may cause increased plasma concentration of Fexofenadine. Antacid containing Aluminium and Magnesium may reduce the absorption of Fexofenadine. Fruit juices such as grapefruit, orange and apple may reduce the bioavailability of Fexofenadine.

Pregnancy Lactation use

Pregnancy Category B. There are no adequate and well controlled studies in pregnant women. Fexofenadine should be used during pregnancy only if the potential benefit justifies the potential risk to the fetus.

Lactation: It is not known if Fexofenadine is excreted in human milk. Because many drugs are excreted in human milk, caution should be exercised when Fexofenadine is administered to a nursing woman.

Contraindication

Fexofenadine is contraindicated in patients with known hypersensitivity to Fexofenadine or any of the ingredients of this preparation.

Special Warning

Studies in special risk groups (elderly, renally or hepatically impaired patients) indicate that it is not necessary to adjust the dose of Alerfex in these patients.

Acute Overdose

In case of an overdose, standard measures to remove any unabsorbed drug should be employed. Symptomatic and supportive treatment is recommended. There has been no reported case of an acute overdose of Fexofenadine hydrochloride.

Interaction with other Medicine

 

Storage Condition

Store Fexofenadine at controlled room temperature 20-25 °C. Keep all medicines away from reach of children.

FAQ

What does Alerfex used for?

Alerfex is an antihistamine used to relieve allergy symptoms such as watery eyes, runny nose, itching eyes/nose, sneezing, hives, and itching. It works by blocking a certain natural substance (histamine) that your body makes during an allergic reaction.

Does Alerfex the same as diphenhydramine?

Benadryl (diphenhydramine) and Alerfex (fexofenadine hydrochloride) are antihistamines used to treat allergic symptoms of seasonal allergic rhinitis (sneezing, runny nose, itchy or watery eyes), and hives. Benadryl is also used to treat insomnia, motion sickness, and mild cases of Parkinsonism.

Does Alerfex stronger than cetirizine?

Cetirizine and Alerfex (fexofenadine) reduced TSSC scores (p < 0.001) and individual symptoms (p < 0.05) more than placebo. However, cetirizine was more effective than fexofenadine (p < 0.05) for runny nose and sneezing (12 hours and overall), itchy/watery eyes (12 hours), and itchy nose/throat/palate (overall).

How quickly does Alerfex work?

Alerfex blocks histamine receptors and so stops the chain reaction that causes the symptoms of the allergy. It usually starts to work within half an hour to an hour after taking a dose. Alerfex also helps relieve a type of itchy skin rash called chronic idiopathic urticaria.

What is the best time to take Alerfex?

You should take Alerfex before a meal where possible. Some people find it helps to swallow the tablet with a drink of water. Try to take the tablets at the same time of day each day, as this will help you to remember to take them.

Can I take Alerfex with cetirizine?

No interactions were found between cetirizine and Alerfex (fexofenadine).

What is another name for Alerfex?

Fexofenadine is available under the following different Alerfex names: Allegra, Allegra Allergy 12 Hour, Allegra Allergy 24 Hour, Children's Allegra Allergy, and Mucinex Allergy.

What are the side effects of Alerfex?

Increased heart rate (tachycardia). Diarrhoea. Skin reactions such as rash and itching. Allergic reactions to the medicine, which may cause swelling of the face, lips, tongue or throat, difficulty breathing, chest tightness or flushing.

Is Alerfex bad for kidneys?

Alerfex has a high margin of safety and is also well tolerated in subjects with renal or hepatic impairment, in children and the elderly. No clinically significant drug interactions have been identified. Alerfex is not associated with cardiotoxicity.

How long does Alerfex take to work?

Alerfex starts to relieve your symptoms within 1 hour and lasts for 24 hours. If you take too many tablets, contact your doctor or the nearest hospital emergency department immediately.

Does Alerfex an anti inflammatory?

Alerfex (fexofenadine) has proven anti-inflammatory activity and has been shown to inhibit a num- ber of mediators at clinically relevant concentrations, including in vitro inhibition of ICAM-1 expression on conjunctival and nasal epithelial cells.

Can Alerfex cause constipation?

Alerfex is often given chronically, at least during allergic season. Common side effects include blurred vision, dry mouth and throat, palpitations, tachycardia, abdominal distress, constipation and headache.

Does Alerfex stop itching?

Alerfex is an antihistamine that is used to treat the symptoms of seasonal allergies (hay fever) in adults and children. Alerfex is also used to treat skin itching and hives caused by a condition called chronic idiopathic urticaria in adults and children at least 6 years old.

Is Alerfex the best antihistamine?

Alerfex, even in dosages exceeding those recommended, does not cross the blood-brain barrier to any appreciable degree, which makes it one of the least sedating of all second-generation antihistamines. Alerfex is considered the antihistamine of choice for people in safety-critical jobs such as airline pilots.

Is Alerfex good for sinus?

Alerfex tablets contain fexofenadine, a type of antihistamine used to relieve the symptoms of seasonal and perennial allergic rhinitis. Sudafed contains pseudoephedrine, a sympathomimetic decongestant that reduces congestion in the nose nasal passages and sinuses, making it easier to breathe.

Does Alerfex an antibiotic?

Alerfex is an antihistamine used to relieve allergy symptoms such as watery eyes, runny nose, itching eyes/nose, sneezing, hives, and itching. It works by blocking a certain natural substance (histamine) that your body makes during an allergic reaction.